Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Jun 12, 2017, 12:21 PM CDT for Gage County, Pawnee County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2017, 12:21 PM CDT (17:21 UTC)
- Expired
- Jun 12, 2017, 1:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
Counties Gage County, NE, Pawnee County, NE
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
933
WWUS83 KOAX 121721
SPSOAX
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1221 PM CDT MON JUN 12 2017
NEZ089-090-092-121800-
Gage NE-Pawnee NE-Johnson NE-
1221 PM CDT MON JUN 12 2017
...Significant Weather Advisory for SOUTHWESTERN JOHNSON...WESTERN
PAWNEE AND SOUTHERN GAGE COUNTIES UNTIL 100 PM CDT...
At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Odell, or 12 miles northwest of Marysville, moving
northeast at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Beatrice, Wymore, Blue Springs, Odell, Filley, Barneston, Burchard,
Liberty, Lewiston, Virginia and Rockford State Recreation Area.
This includes the following highways...
Highway 136 in Nebraska between mile markers 173 and 195.
Highway 77 IN Nebraska between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4031 9678 4034 9625 4013 9623 4000 9647
4000 9689
TIME...MOT...LOC 1721Z 210DEG 31KT 4000 9676
$$
PEARSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:19 AM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 12, 6:19 AM CDT, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 619 AM CDT Mon Jun 12 2017 .SHORT TERM...(Today through Wednesday) Issued at 249 AM CDT Mon Jun 12 2017 Satellite-derived PW imagery and 00z upper-air data indicate a plume of robust low-level moisture situated along a stalled baroclinic zone from the mid MO Valley into upper Midwest. The southern/southwest extension of this moisture is surmounted by a pronounced EML and associated capping inversion as depicted by 00z soundings. Early-morning water vapor imagery indicates a weak mid-level perturbation over the central High Plains which will likely weaken as it continues northeast within a broader area of building mid-level heights. Given the strong cap and generally weak forcing, it is no surprise that considerable variability exists in model guidance (both explicit and parameterized) with respect to thunderstorm potential through this afternoon. We will maintain slight-chance PoPs along the surface front lifting north through northeast NE today, and acknowledge the potential for isolated severe weather conditional on storm initiation and sustenance. The 00z models remain consistent in depicting the progression of an upper low into the northern High Plains on Tuesday, while a trailing vorticity lobe pivots across the mid MO Valley. In the low levels, a trough or dryline-type boundary will advance across NE, likely serving as the focus for thunderstorm development across our area by late afternoon or early evening. Rich low-level moisture collocated with steep lapse rates and a vertically veering wind profile will favor severe storms, including supercells, with all hazards possible. Please see the latest SPC Day 2 Convective Outlook for additional guidance. Showers and thunderstorms will remain possible Tuesday night into Wednesday along and ahead of the surface front edging east through the forecast area. As far as temperatures are concerned, the hot weather will continue into at least mid week with afternoon readings in the mid 80s to lower to mid 90s. Yesterday's record warm low temperature of 72 degrees at Norfolk was broken (73), and it's possible we could see a repeat performance for the 12th. .LONG TERM...(Wednesday night through Sunday) Issued at 249 AM CDT Mon Jun 12 2017 The mid-level low over the northern High Plains at the beginning of the long-term forecast period is expected to drift north into central Canada before accelerating northeast toward Hudson Bay this weekend. This will result in initially zonal mid-level flow across the mid MO Valley which will transition to northwesterly by late this week into the coming weekend. In the low levels, we will see a residual surface boundary lingering in the area during the Wed-Fri time frame, prior to a more substantial cool front moving through the mid MO Valley on Fri or Sat. By Sun into Mon, we begin to see growing spread amongst model guidance with respect to the evolution of the surface pattern. As far as sensible weather is concerned, it appears that we will see slightly cooler temperatures this weekend with periodic chances for showers and thunderstorms through much of the long- term period. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 619 AM CDT Mon Jun 12 2017 A cluster of strong to severe storms has recently developed near KLNK, immediately downstream from a weak mid-level impulse translating through the central Plains. These storms are removed from the primary surface boundary, and model guidance has not handled this situation well at all. As such, confidence remains low on the areal coverage of thunderstorms today. Otherwise, expect winds to increase from the south with periods of MVFR ceilings. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Mead LONG TERM...Mead AVIATION...Mead
Hazardous weather outlook, Jun 12, 5:10 AM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 510 AM CDT Mon Jun 12 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130015- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 510 AM CDT Mon Jun 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT Isolated strong to severe storms will be possible today, mainly north of I-80. Hail and locally damaging wind gusts will be the primary hazards. Otherwise, expect another hot day with heat index values rising into the 95 to 100 degree range by afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY An upper-air disturbance and associated surface front will move into the region on Tuesday, providing the focus for thunderstorms during the late afternoon into evening hours. Conditions will be favorable for severe weather in the form of large hail, damaging winds, localized flooding and perhaps a few tornadoes. Isolated to scattered thunderstorms will remain a possibility from Wednesday into the weekend. No organized severe weather is currently anticipated during that time frame. .SPOTTER INFORMATION STATEMENT... Spotters should not be needed today or tonight.
In the hours before
Special weather statement, Jun 12, 9:30 AM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
930 AM CDT MON JUN 12 2017
NEZ042-043-050-121515-
Platte NE-Butler NE-Colfax NE-
930 AM CDT MON JUN 12 2017
...Significant Weather Advisory for SOUTHWESTERN COLFAX...
SOUTHEASTERN PLATTE AND NORTHWESTERN BUTLER COUNTIES UNTIL 1015 AM
CDT...
At 929 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Bellwood, or 8 miles south of Columbus, moving north at
35 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Columbus, Bellwood, Duncan, Platte Center, Richland, College View
Trailer Park, Camp Pawnee, Shell Creek Elementary School, Lake North
Babcock Campground, Central Community College, Lake Ocaonee, Circle H
Trailer Park and Camp Luther.
This includes the following highways...
Highway 30 IN Nebraska between mile markers 372 and 387.
Highway 81 IN Nebraska between mile markers 110 and 126.
LAT...LON 4165 9741 4160 9717 4124 9719 4123 9737
4139 9737 4137 9745 4137 9750 4157 9757
TIME...MOT...LOC 1429Z 181DEG 28KT 4131 9735
PEARSONLocal storm report, Jun 12, 9:34 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
934 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN 1 NE LINCOLN 40.83N 96.67W
06/12/2017 M2.75 INCH LANCASTER NE COCORAHS
&&
BRANDLocal storm report, Jun 12, 9:35 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
935 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN 4 N LINCOLN 40.87N 96.69W
06/12/2017 M2.25 INCH LANCASTER NE COCORAHS
&&
BRANDLocal storm report, Jun 12, 10:19 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1019 AM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HAIL 4 NW OTOE 40.77N 96.17W
06/12/2017 E1.00 INCH OTOE NE PUBLIC
HAIL UP TO QUARTER SIZE.
&&
MILLERSpecial weather statement, Jun 12, 11:49 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1149 AM CDT MON JUN 12 2017
IAZ069-079-NEZ045-051>053-066-067-121730-
Pottawattamie IA-Mills IA-Saunders NE-Cass NE-Sarpy NE-Lancaster NE-
Washington NE-Douglas NE-
1149 AM CDT MON JUN 12 2017
...Significant Weather Advisory for NORTHWESTERN MILLS...SOUTHWESTERN
POTTAWATTAMIE...SARPY...SOUTHEASTERN WASHINGTON...NORTHEASTERN
LANCASTER...DOUGLAS...SOUTHEASTERN SAUNDERS AND NORTHWESTERN CASS
COUNTIES UNTIL 1230 PM CDT...
At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland, or 23 miles southwest of Omaha, moving northeast at 55 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Omaha, Council Bluffs, Bellevue, Papillion, La Vista, Ralston,
Gretna, Ashland, Springfield, Louisville, Cedar Creek, Elkhorn,
Murdock, Millard, Offutt AFB, Carter Lake, Boys Town, Crescent, South
Bend and Lake Manawa State Park.
This includes the following highways...
Highway 75 IN Nebraska between mile markers 76 and 102.
Interstate 29 between mile markers 39 and 63.
Interstate 80 IN Iowa between mile markers 1 and 11.
Interstate 80 IN Nebraska between mile markers 420 and 454.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4088 9629 4101 9649 4144 9606 4138 9573
4115 9567
TIME...MOT...LOC 1649Z 222DEG 46KT 4101 9631
PEARSONSpecial weather statement, Jun 12, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1221 PM CDT MON JUN 12 2017
NEZ089-090-092-121800-
Gage NE-Pawnee NE-Johnson NE-
1221 PM CDT MON JUN 12 2017
...Significant Weather Advisory for SOUTHWESTERN JOHNSON...WESTERN
PAWNEE AND SOUTHERN GAGE COUNTIES UNTIL 100 PM CDT...
At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Odell, or 12 miles northwest of Marysville, moving
northeast at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Beatrice, Wymore, Blue Springs, Odell, Filley, Barneston, Burchard,
Liberty, Lewiston, Virginia and Rockford State Recreation Area.
This includes the following highways...
Highway 136 in Nebraska between mile markers 173 and 195.
Highway 77 IN Nebraska between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4031 9678 4034 9625 4013 9623 4000 9647
4000 9689
TIME...MOT...LOC 1721Z 210DEG 31KT 4000 9676
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:59 AM CDT | Special Weather Statement | OAX | Lancaster | 46 min |
| Jun 12, 5:16 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 29 min |
| Jun 12, 5:42 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 33 min |
| Jun 12, 6:11 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 6:41 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 7:11 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 7:30 AM CDT | Special Weather Statement | OAX | Dodge | 45 min |
| Jun 12, 7:34 AM CDT | Flash Flood Warning | OAX | Lancaster | 3 hr |
| Jun 12, 7:44 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 31 min |
| Jun 12, 8:16 AM CDT | Special Weather Statement | OAX | Lancaster | 44 min |
| Jun 12, 8:25 AM CDT | Special Weather Statement | OAX | Cass, Otoe, Sarpy | 50 min |
| Jun 12, 8:36 AM CDT | Special Weather Statement | OAX | Lancaster | 39 min |
| Jun 12, 8:43 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe, Sarpy | 47 min |
| Jun 12, 8:49 AM CDT | Special Weather Statement | OAX | Butler | 41 min |
| Jun 12, 8:56 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 49 min |
| Jun 12, 9:30 AM CDT | Special Weather Statement | OAX | Platte | 45 min |
| Jun 12, 11:49 AM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 41 min |
| Jun 12, 1:12 PM CDT | Special Weather Statement | OAX | Cass, Johnson, Nemaha, Otoe | 63 min |
| Jun 12, 2:33 PM CDT | Special Weather Statement | OAX | Montgomery | 27 min |
| Jun 12, 5:31 PM CDT | Special Weather Statement | OAX | Harrison | 44 min |
| Jun 12, 5:41 PM CDT | Special Weather Statement | OAX | Montgomery | 49 min |
| Jun 12, 5:45 PM CDT | Special Weather Statement | OAX | Pottawattamie | 45 min |
| Jun 12, 5:55 PM CDT | Special Weather Statement | OAX | Pottawattamie | 50 min |
| Jun 12, 6:22 PM CDT | Special Weather Statement | OAX | Pottawattamie | 53 min |
| Jun 12, 6:44 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 31 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.